IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 432 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1142    
    Printed75    
    Emailed1    
    PDF Downloaded146    
    Comments [Add]    

Recommend this journal

 

 RESEARCH PAPER
Year : 1993  |  Volume : 25  |  Issue : 2  |  Page : 83-87

Utilisation pattern of drugs in epilepsy and factors influencing reactions to commonly prescribed drugs - A study in South Indian patients



Correspondence Address:
A Kuruvilla


Login to access the Email id

Source of Support: None, Conflict of Interest: None


Rights and PermissionsRights and Permissions

Drug utilisation pattern and incidence of reactions of commonly prescribed antiepileptic drugs in a group of patients are analysed. Incidence of reactions in this group is 27.4%. Most commonly prescribed drugs are phenobarbitone, phenytoin and carbamazepine. Number of drugs prescribed, age of patients and dose of drugs are the factors influencing the occurrence of reactions. Major reactions to phenobarbitone are related to central nervous system such as headache, drowsiness and giddiness. Gum hyperplasia is the commonest reaction reported by patients on phenytoin therapy. Cognltive functions are influenced by both phenobarbitone and phenytoin. Ataxia, nystagmus and slurred speech are the disturbing reactions caused by phenytoin.






[PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow